Seroquel Warning

Discussion in 'Fibromyalgia Main Forum' started by UnicornK, Mar 30, 2006.

  1. UnicornK

    UnicornK New Member

    I got a warning in the mail today about seroquel. It states that seroquel can cause diabetes or make existing diabetes worse. AstroZeneca knew about this and did not inform either patients or doctors (except in Japan, where they are stricter), and now there is a class-action lawsuit going on. I have been taking seroquel for a couple of years now, and I have diabetes. I need to check with my doctors to determine if the seroquel has made my diabetes worse. This is something you should check with your doctor about if you take this drug.
  2. fivesue

    fivesue New Member

    I'll bump it up again, as I have heard negative things about this med. I took it for a while but a short time. It didn't agree with me and I stopped it. It also helped with my weight gain. )-:

    But, people need to know about this side effect.

    Another medication I took for some time for anxiety called Serzone is being phased out, I believe, as it has cause hypothyroidism. I never had a problem until I took that med and now I'm on a thyroid med forever, I guess. It didn't seem to reverse itself when I quit the med.

    So, hopefully people will really look at new drugs before taking them. The probelm is that the doctors the prescribe them don't know about these side effects because the companies don't tell until it becomes unavoidable. No more new meds for me.

    (-: Thanks for sharing this info.

    Sue
  3. Cromwell

    Cromwell New Member

    This is important info as docs also prescribe this for children!!!!


    Personally I am set against docs the way they use potent anti psychotic meds so readily yet quail at using opoids.

    Does NOt make sense.

    Love Anne C
  4. Bambi

    Bambi New Member

    effect listed anywhere for opiods is
    constipation, which is easily controlled. Yet they keep giving out all these off label and eventually found out to be dangerous meds. Any other side effects to opiods are always stated to be transient. It IS
    stupid and dangerous the way they use us for guinea pigs!